Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Severe lightheadedness and chest pains
|cormo20 - Wed Mar 12, 2008 10:26 am|
I am a 22 year old male, very fit and active, a good diet, have never smoked and only occasionally take a drink. For the past two 1/2 months, however, i have been getting severe light heads. For a day or two they may subside but then come back again realy bad and are very scary. I feel as if i am on the point of passing out. In the past three weeks, however, these light heads have been accompanied by very uncomfortable chest pains, mostly on the left side, upper chamber near the shoulder but also someimes in the centre of my chest.
I have had a CT brain scan, an x-ray, ECG, Echo and all blood tests carried out and these have all come back clear thankfully. I am convinced there is something wrong though. Could it simply be anxiety? I am taking stemitel (prochlorperazine) to ease the dizziness but it doesn't really work. My doctor is unsure as to what it may be and so is sending me to a cardiologist for a further stress test. It is so unsettling, scary and i am apprehensive before going anywhere or doing anything.
Has anyone else had similar symptoms or can anyone help me please?
cormac - ireland
|Dr. A. Madia - Thu Mar 13, 2008 8:20 am|
There are several reasons for your complain.
Hypotension [Low Blood Pressure]
Postural Hypotension [Low blood pressure in standing position]
Mitral Valve prolapse syndrome
Benign positional vertigo
Low hemoglobin etc
If the lightness comes on only after standing up, it is possibly postural hypotension.
If the lightness comes on after turning your head or turning in bed, it could be Positional vertigo, an inner ear condition.
Mitral prolapse is a condition seen by Echo and where one of the heart valves is long. This is many times associated with chest pain and dizziness.
Low hemoglobin will cause dizziness and darkening of vision on sudden standing up.
If all your work up is normal as you say you probably are a little sensitized to the matter and anxious.
However I advise you to get all the test advised by your doctor.
|cormo20 - Thu Mar 13, 2008 8:38 am|
Thanks for your reply,
unfortunately none of the explanations you have provided fit my symptoms. I am still getting terrible light heads, and panic sets in as a result. I can feel myself worrying about them because they really are very scary.
I have a light head when sitting down, lying down and standing up but, surprisingly, when i do some exercise it seems to ease a bit. I also feel very fatigued and drained of energy. The chest pains that follow simpluy add to my worry, although i all my tests thus far have come back clear.
Is there anything else you can tell me or any other way to relieve these symptoms?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.